Duke Mathematical Journal

Internal DLA and the Gaussian free field

David Jerison, Lionel Levine, and Scott Sheffield

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In previous works, we showed that the internal diffusion-limited aggregation (DLA) cluster on Zd with t particles is almost surely spherical up to a maximal error of O(logt) if d=2 and O(logt) if d3. This paper addresses average error: in a certain sense, the average deviation of internal DLA from its mean shape is of constant order when d=2 and of order r1d/2 (for a radius r cluster) in general. Appropriately normalized, the fluctuations (taken over time and space) scale to a variant of the Gaussian free field.

Article information

Source
Duke Math. J., Volume 163, Number 2 (2014), 267-308.

Dates
First available in Project Euclid: 29 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1391007588

Digital Object Identifier
doi:10.1215/00127094-2430259

Mathematical Reviews number (MathSciNet)
MR3161315

Zentralblatt MATH identifier
1296.60113

Subjects
Primary: 60G50: Sums of independent random variables; random walks
Secondary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82C24: Interface problems; diffusion-limited aggregation

Citation

Jerison, David; Levine, Lionel; Sheffield, Scott. Internal DLA and the Gaussian free field. Duke Math. J. 163 (2014), no. 2, 267--308. doi:10.1215/00127094-2430259. https://projecteuclid.org/euclid.dmj/1391007588


Export citation

References

  • [AG1] A. Asselah and A. Gaudillière, From logarithmic to subdiffusive polynomial fluctuations for internal DLA and related growth models, Ann. Probab. 41 (2013), 1115–1159.
  • [AG2] A. Asselah and A. Gaudillière, Sublogarithmic fluctuations for internal DLA, Ann. Probab. 41 (2013), 1160–1179.
  • [AG3] A. Asselah and A. Gaudillière, Lower bounds on fluctuations for internal DLA, to appear in Probab. Theory Related Fields, preprint, arXiv:1111.4233v1 [math.PR].
  • [DF] P. Diaconis and W. Fulton, A growth model, a game, an algebra, Lagrange inversion, and characteristic classes, Rend. Sem. Mat. Univ. Politec. Torino 49 (1991), 95–119.
  • [Du] R. J. Duffin, Basic properties of discrete analytic functions, Duke Math. J. 23 (1956), 335–363.
  • [DS] B. Duplantier and S. Sheffield, Liouville quantum gravity and KPZ, Invent. Math. 185 (2011), 333–393.
  • [FKG] C. M. Fortuin, P. W. Kasteleyn, and J. Ginibre, Correlation inequalities on some partially ordered sets, Comm. Math. Phys. 22 (1971), 89–103.
  • [FL] T. Friedrich and L. Levine, “Fast simulation of large-scale growth models” in Approximation, Randomization, and Combinatorial Optimization, Lecture Notes in Comput. Sci. 6845, Springer, Heidelberg, 555–566.
  • [GK] H.-O. Georgii and T. Küneth, Stochastic comparison of point random fields, J. Appl. Probab. 34 (1997), 868–881.
  • [GS] V. Guillemin and S. Sternberg, Semi-classical Analysis, 2011, http://www-math.mit.edu/~vwg/semiclassGuilleminSternberg.pdf.
  • [GV] B. Gustafsson and A. Vasil’ev, Conformal and Potential Analysis in Hele-Shaw Cells, Adv. Math. Fluid Mech., Birkhäuser, Basel, 2006.
  • [HH] P. Hall and C. C. Heyde, Martingale Limit Theory and Its Application, Academic Press, New York, 1980.
  • [IKKN] A. Ivić, E. Krätzel, M. Kühleitner, and W. G. Nowak, “Lattice points in large regions and related arithmetic functions: Recent developments in a very classic topic” in Elementare und analytische Zahlentheorie, Schr. Wiss. Ges. Johann Wolfgang Goethe Univ. Frankfurt am Main 20, Franz Steiner, Stuttgart, 2006, 89–128.
  • [JLS1] D. Jerison, L. Levine, and S. Sheffield, Internal DLA: Slides and audio, lecture at “Midrasha on Probability and Geometry: The Mathematics of Oded Schramm,” Jerusalem, Israel, 2009, http://iasmac31.as.huji.ac.il:8080/groups/midrasha_14/weblog/855d7/images/bfd65.mov.
  • [JLS2] D. Jerison, L. Levine, and S. Sheffield, Logarithmic fluctuations for internal DLA, J. Amer. Math. Soc. 25 (2012), 271–301.
  • [JLS3] D. Jerison, L. Levine, and S. Sheffield, Internal DLA in higher dimensions, Electron. J. Probab. 18 (2013), no. 98.
  • [LBG] G. F. Lawler, M. Bramson, and D. Griffeath, Internal diffusion limited aggregation, Ann. Probab. 20 (1992), 2117–2140.
  • [LP1] L. Levine and Y. Peres, Strong spherical asymptotics for rotor-router aggregation and the divisible sandpile, Potential Anal. 30 (2009), 1–27.
  • [LP2] L. Levine and Y. Peres, Scaling limits for internal aggregation models with multiple sources, J. Anal. Math. 111 (2010), 151–219.
  • [Lo] L. Lovász, “Discrete analytic functions: An exposition” in Surveys in Differential Geometry. Vol. IX, Surv. Differ. Geom. IX, Int. Press, Somerville, MA, 2004, 241–273.
  • [M] D. L. McLeish, Dependent central limit theorems and invariance principles, Ann. Probab. 2 (1974), 620–628.
  • [MD] P. Meakin and J. M. Deutch, The formation of surfaces by diffusion-limited annihilation, J. Chem. Phys. 85 (1986), 2320–2325.
  • [RY] D. Revuz and M. Yor, Continuous Martingales and Brownian Motion, Springer, New York, 2005.
  • [S] S. Sheffield, Gaussian free fields for mathematicians, Probab. Theory Related Fields 139 (2007), 521–541.
  • [SW] E. M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton Math. Ser. 32, Princeton Univ. Press, Princeton, 1970.
  • [WS] T. A. Witten and L. M. Sander, Diffusion-limited aggregation, a kinetic critical phenomenon, Phys. Rev. Lett. 47 (1981), 1400–1403.